MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION SIMULUS SEMI-RIGID ANNULOPASTY RING; RING, ANNULOPLASTY

MEDTRONIC HEART VALVES DIVISION SIMULUS SEMI-RIGID ANNULOPASTY RING; RING, ANNULOPLASTY
Model Number 800SR28
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Endocarditis (1834); No Information (3190)
Date of Event 01/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that three years and two months post implant of this 28mm annuloplasty ring, the ring was explanted and replaced with a 27mm annuloplasty band.The reason for replacement is unknown.No additional adverse patient effects were reported. .
 
Additional Manufacturer Narrative
Medtronic received additional information that the mitral annuloplasty ring was explanted due endocarditis with vegetation on the mitral valve.No adverse patient effects were reported. patient code updated in device code, updated in product analysis: no product was returned.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Added device manufacture date.Medtronic, inc.(medtronic) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information in the time allotted and has provided as much information as is available to the company as of the submission date this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic or its employees caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the fda 3500a form and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.Medtronic objects to the use of these words and others like it because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
SIMULUS SEMI-RIGID ANNULOPASTY RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key8293781
Report Number2025587-2019-00402
Device Sequence Number1733980
Product Code KRH
UDI-Device Identifier00643169182226
UDI-Public00643169182226
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072655
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model Number800SR28
Device Catalogue Number800SR28
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2019
Supplement Date Received by Manufacturer02/21/2019
05/23/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date02/22/2019
05/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR